TRUVADA, NORVIR, REYATAZ = YELLOW EYES.?
Jun 1, 2008
I STARTED MEDICATION A WEEK AGO IM TAKING NORVIR, TRUVADA, AND REYATAZ AT 5PM EVERYDAY. MY HIV CASE MANAGER SAID MOSTLY ALL PATIENTS GET SIDE EFFECTS, BUT I HAVE NOT GOTTEN ANY SIDE EFFECTS, JUST A LITTLE DIZZY FOR HALF AN HOUR....AND I GOT YELLOW EYES ON THE CORNER OF MY EYES. AND THERE A LITTLE RED TOO. COULD THIS BE BAD? MY DOCTOR SAID ITS TOO SOON TO SEE THOSE SIDE EFFECTS..SO SHES GOING TO TAKE ME A LAB TEST NEXT WEEK ...COULD THIS BE RESISTANT, IF I DONT HAVE ANY SIDE EFFECTS?
Response from Dr. Young
Thanks for your post.
Side effects rarely, if ever, are related to having drug resistance.
In this light, the yellowing of your eyes is not related to virologic treatment failure, but a not rare side effect of using boosted atazanavir (Reyataz). I disagree with your doctor in that it would not be surprising to see this yellowing of eyes after only 1 week of treatment; indeed if this occurs, it generally happens early in treatment. Fortunately, for most patients, this is a very mild effect and sometimes decreases with time.
If the symptoms persist, a change to an alternative boosted protease, like fosamprenavir (Lexiva, Telzir) should eliminate the problem (since fosamprenavir doesn't cause yellowing of the eyes or skin).
Best of health to you, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Medications Are Prescribed For Chlamydia?
- What Is The Meaning Chlamydia Igg Test Positive?
- What Does Herpes On Your Mouth Look Like?
- What Causes Shingles Outbreaks?
- What Can Cause A False Positive For Gonorrhea?
- What Are Your Chances Of Getting Herpes If You Have Sex With Someone That Has It?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.